A qualitative theory of large games with strategic complementarities

Łukasz Balbus, Paweł Dziewulski, Kevin Reffett, Łukasz Woźny

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We study the existence and computation of equilibrium in large games with strategic complementarities. Using monotone operators defined on the space of distributions partially ordered with respect to the first-order stochastic dominance, we prove existence of a greatest and least distributional Nash equilibrium. In particular, we obtain our results under a different set of conditions than those in the existing literature. Moreover, we provide computable monotone distributional equilibrium comparative statics with respect to the parameters of the game. Finally, we apply our results to models of social distance, large stopping games, keeping up with the Joneses, as well as a general class of linear non-atomic games.

Original languageEnglish (US)
Pages (from-to)1-27
Number of pages27
JournalEconomic Theory
DOIs
StateAccepted/In press - Sep 7 2017

Fingerprint

Large games
Strategic complementarity
Stochastic dominance
Computation of equilibria
Social distance
Existence of equilibrium
Operator
Nash equilibrium
Comparative statics
Nonatomic games

Keywords

  • Computation of equilibria
  • Distributional equilibria
  • Games with strategic complementarities
  • Large games
  • Non-aggregative games
  • Supermodular games

ASJC Scopus subject areas

  • Economics and Econometrics

Cite this

A qualitative theory of large games with strategic complementarities. / Balbus, Łukasz; Dziewulski, Paweł; Reffett, Kevin; Woźny, Łukasz.

In: Economic Theory, 07.09.2017, p. 1-27.

Research output: Contribution to journalArticle

Balbus, Łukasz ; Dziewulski, Paweł ; Reffett, Kevin ; Woźny, Łukasz. / A qualitative theory of large games with strategic complementarities. In: Economic Theory. 2017 ; pp. 1-27.
@article{a0ee5ece03bc4fdb8748f55fce8e24ce,
title = "A qualitative theory of large games with strategic complementarities",
abstract = "We study the existence and computation of equilibrium in large games with strategic complementarities. Using monotone operators defined on the space of distributions partially ordered with respect to the first-order stochastic dominance, we prove existence of a greatest and least distributional Nash equilibrium. In particular, we obtain our results under a different set of conditions than those in the existing literature. Moreover, we provide computable monotone distributional equilibrium comparative statics with respect to the parameters of the game. Finally, we apply our results to models of social distance, large stopping games, keeping up with the Joneses, as well as a general class of linear non-atomic games.",
keywords = "Computation of equilibria, Distributional equilibria, Games with strategic complementarities, Large games, Non-aggregative games, Supermodular games",
author = "Łukasz Balbus and Paweł Dziewulski and Kevin Reffett and Łukasz Woźny",
year = "2017",
month = "9",
day = "7",
doi = "10.1007/s00199-017-1075-7",
language = "English (US)",
pages = "1--27",
journal = "Economic Theory",
issn = "0938-2259",
publisher = "Springer New York",

}

TY - JOUR

T1 - A qualitative theory of large games with strategic complementarities

AU - Balbus, Łukasz

AU - Dziewulski, Paweł

AU - Reffett, Kevin

AU - Woźny, Łukasz

PY - 2017/9/7

Y1 - 2017/9/7

N2 - We study the existence and computation of equilibrium in large games with strategic complementarities. Using monotone operators defined on the space of distributions partially ordered with respect to the first-order stochastic dominance, we prove existence of a greatest and least distributional Nash equilibrium. In particular, we obtain our results under a different set of conditions than those in the existing literature. Moreover, we provide computable monotone distributional equilibrium comparative statics with respect to the parameters of the game. Finally, we apply our results to models of social distance, large stopping games, keeping up with the Joneses, as well as a general class of linear non-atomic games.

AB - We study the existence and computation of equilibrium in large games with strategic complementarities. Using monotone operators defined on the space of distributions partially ordered with respect to the first-order stochastic dominance, we prove existence of a greatest and least distributional Nash equilibrium. In particular, we obtain our results under a different set of conditions than those in the existing literature. Moreover, we provide computable monotone distributional equilibrium comparative statics with respect to the parameters of the game. Finally, we apply our results to models of social distance, large stopping games, keeping up with the Joneses, as well as a general class of linear non-atomic games.

KW - Computation of equilibria

KW - Distributional equilibria

KW - Games with strategic complementarities

KW - Large games

KW - Non-aggregative games

KW - Supermodular games

UR - http://www.scopus.com/inward/record.url?scp=85028996559&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85028996559&partnerID=8YFLogxK

U2 - 10.1007/s00199-017-1075-7

DO - 10.1007/s00199-017-1075-7

M3 - Article

SP - 1

EP - 27

JO - Economic Theory

JF - Economic Theory

SN - 0938-2259

ER -